MAUDE Adverse Event Report: MEDTRONIC, INC ZUMA ZM 5F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC ZUMA ZM 5F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number ZM5JL30
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Codes Pain (1994); Patient Problem/Medical Problem (2688)
Date of Event 01/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician was attempting to use a zuma guide catheter during an angioplasty procedure.No damage was noted to packaging.The device was removed from packaging per ifu with no issues noted.The device was inspected and prepped with no issues noted.No resistance was encountered when advancing the device, however it was reported that excessive force was used on delivery.It was reported that the tip of the zuma was damaged.The catheter was folded in the digital arteries at two locations.There was no excessive torquing.To remove the guide, cutting of the guide by scalpel was required.This was done without vascular damage.There was no detachment.The catheter remained folded.All of the zuma was successfully removed from the patient.The patient experienced pain associated with forced removal.The patient required analgesics.No hematoma reported.
 
Additional Manufacturer Narrative
Evaluation summary: the 5f catheter exhibited kinks 62.5cm, 57.5cm, 43cm, 43cm and 19cm from the distal hub.The catheter exhibited severe torsional kink at the distal cut end, with at least five turns.The catheter was cut by the user (as stated in the reported event) with a scalpel.The catheter full length received was 90cm.With the distal section missing and not returned.Since the distal portion of the catheter was not returned no further analysis can be conducted at this time.The actual length for this zuma catheter overall length is 100cm as stated in the label.Approximately 10cm of the catheter was not returned.The inner and outer diameter of the shaft meet specification.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZUMA ZM 5F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6328339
Report Number1220452-2017-00010
Device Sequence Number13652799
Product Code DQY
UDI-Device Identifier00613994817068
UDI-Public00613994817068
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K990707
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2018
Device Model NumberZM5JL30
Device Catalogue NumberZM5JL30
Device Lot Number0008342120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/14/2017
Supplement Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;